Alert archive / Alabama / Wind Advisories in 2008

Wind Advisory 3, NWS Huntsville, AL

January 29, 2008Franklin County, Lincoln County, Moore County, Tennessee; 6 counties in Alabama

NWS Huntsville, AL issued this wind advisory at Jan 29, 2008, 5:57 PM CST for Franklin County, Lincoln County, Moore County, Tennessee; 6 counties in Alabama. It took effect at Jan 29, 2008, 10:49 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 5:57 PM CST (23:57 UTC)
In effect from
Jan 29, 2008, 10:49 PM CST
Expired
Jan 30, 2008, 2:05 AM CST
In force
3 hr
Issued by
NWS Huntsville, AL

Counties Cullman County, AL, DeKalb County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 35 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 292357
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
557 PM CST TUE JAN 29 2008

ALZ006-008>010-TNZ097-300800-
/O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/
/O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/
/O.NEW.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/
MADISON-MARSHALL-JACKSON-DE KALB-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...WINCHESTER
557 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS
WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
WEDNESDAY.

STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD
FRONT. THIS COLD FRONT WILL MOVE INTO NORTHEAST ALABAMA BETWEEN 8
PM AND 9 PM...WITH STRONG WINDS CONTINUING UNTIL 11 PM OR
MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS
OVER 50 MPH POSSIBLE. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS
TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION.
THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD
CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY
MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS
OF 35 MPH ARE EXPECTED.

$$

ALZ001>005-007-016-TNZ076-096-300600-
/O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/
/O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
MOORE-LINCOLN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN...LYNCHBURG...
FAYETTEVILLE
557 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THIS
HIGH WIND WARNING UPGRADES THE PREVIOUS WIND ADVISORY.

STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD
FRONT. THIS COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BETWEEN 6
PM AND 7 PM...REACHING THE INTERSTATE 65 CORRIDOR BY 8 PM. STRONG
WINDS WILL CONTINUE FOR A FEW HOURS BEHIND THE FRONT...ENDING
BEFORE MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH
GUSTS OVER 50 MPH POSSIBLE.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS
TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION.
THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD
CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JE
4 follow-up statements
000 
WWUS74 KHUN 300449
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1049 PM CST TUE JAN 29 2008

ALZ001>003-300600-
/O.CAN.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE
1049 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH
WIND WARNING FOR NORTHWEST ALABAMA.

WIND GUSTS TO 30 MPH ARE STILL POSSIBLE FOR ANOTHER HOUR OR
TWO...BUT THE THREAT OF HIGH DAMAGING WINDS HAS PASSED...THUS THE
HIGH WIND WARNING HAS BEEN CANCELLED.

$$

ALZ007-016-TNZ076-096-300900-
/O.EXA.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/
/O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/
MORGAN-CULLMAN-MOORE-LINCOLN-
INCLUDING THE CITIES OF...DECATUR...CULLMAN...LYNCHBURG...
FAYETTEVILLE
1049 PM CST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 3 AM
CST WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT.

STRONG GUSTY WINDS CONTINUE BEHIND A STRONG COLD FRONT. SUSTAINED
WINDS OF 30 TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH
POSSIBLE. WINDS WILL RAPIDLY DECREASE AROUND MIDNIGHT...BUT
SUSTAINED WINDS AROUND 25 MPH ARE STILL POSSIBLE AFTER MIDNIGHT.
THEREFORE...A WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT UNTIL 3
AM CST.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS.
PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO
COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER
LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO
OUTBUILDINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY
MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS
OF 35 MPH ARE EXPECTED.

$$

ALZ006-008>010-TNZ097-300900-
/O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/
/O.CON.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/
MADISON-MARSHALL-JACKSON-DE KALB-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...WINCHESTER
1049 PM CST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

STRONG GUSTY WINDS ARE OCCURRING BEHIND A STRONG COLD FRONT. SUSTAINED
WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH
POSSIBLE...ESPECIALLY IN HIGHER ELEVATIONS. WINDS AROUND 25 MPH
ARE STILL POSSIBLE AFTER MIDNIGHT FOR A FEW HOURS...SO A WIND
ADVISORY WILL BE IN EFFECT AFTER MIDNIGHT UNTIL 3 AM CST.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS.
PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO
COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER
LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO
OUTBUILDINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY
MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS
OF 35 MPH ARE EXPECTED.

$$

ALZ004-005-300600-
/O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/
LAWRENCE-LIMESTONE-
INCLUDING THE CITIES OF...MOULTON...ATHENS
1049 PM CST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

STRONG GUSTY WINDS ARE BEGINNING TO SUBSIDE BEHIND A STRONG COLD
FRONT. WINDS SHOULD DECREASE BELOW 25 MPH BY MIDNIGHT...AND THE
HIGH WIND WARNING IS LIKELY TO EXPIRE ON TIME.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS.
PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO
COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER
LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO
OUTBUILDINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JE
000 
WWUS74 KHUN 300522
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1122 PM CST TUE JAN 29 2008

ALZ004-005-300630-
/O.CAN.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/
LAWRENCE-LIMESTONE-
INCLUDING THE CITIES OF...MOULTON...ATHENS
1122 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH
WIND WARNING FOR LAWRENCE AND LIMESTONE COUNTIES.

WINDS HAVE BEGUN TO SUBSIDE OVER LAWRENCE AND LIMESTONE
COUNTIES...WITH SUSTAINED WINDS NOW AROUND 20 MPH WITH AN
OCCASIONAL GUST TO 30 MPH. WINDS WILL CONTINUE TO SUBSIDE DURING
THE NEXT FEW HOURS. THUS...THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

ALZ006>010-016-TNZ076-096-097-300900-
/O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/
/O.CON.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/
MADISON-MORGAN-MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
1122 PM CST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

STRONG GUSTY WINDS CONTINUE BEHIND A STRONG COLD FRONT. SUSTAINED
WINDS OF 30 TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH
POSSIBLE. WINDS WILL DECREASE AROUND MIDNIGHT...BUT SUSTAINED
WINDS AROUND 25 MPH ARE STILL POSSIBLE AFTER MIDNIGHT.
THEREFORE...A WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT UNTIL 3
AM CST.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS.
PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO
COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER
LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO
OUTBUILDINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY
MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS
OF 35 MPH ARE EXPECTED.

$$

JE
000 
WWUS74 KHUN 300550
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1150 PM CST TUE JAN 29 2008

ALZ006>010-016-TNZ076-096-097-300900-
/O.EXP.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/
/O.CON.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/
MADISON-MORGAN-MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
1150 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

WINDS ARE BEGINNING TO SUBSIDE ACROSS THE AREA. SUSTAINED WINDS OF
25 TO 35 MPH...WITH GUSTS UP TO 40 MPH...ARE STILL POSSIBLE FOR
THE NEXT COUPLE OF HOURS...SO A WIND ADVISORY REMAINS IN EFFECT
UNTIL 3 AM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

$$

JE
000 
WWUS74 KHUN 300805
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
205 AM CST WED JAN 30 2008


ALZ006>010-016-TNZ076-096-097-300915-
/O.CAN.KHUN.WI.Y.0003.000000T0000Z-080130T0900Z/
MADISON-MORGAN-MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
205 AM CST WED JAN 30 2008

...WIND ADVISORY IS CANCELLED...

THE WIND ADVISORY HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES.
MADISON...MORGAN...MARSHALL...JACKSON...DE KALB...AND CULLMAN
COUNTIES OF NORTHERN ALABAMA...ALONG WITH LINCOLN...MOORE...AND
FRANKLIN COUNTIES OF SOUTHERN MIDDLE TENNESSEE. WINDS ACROSS THIS
REGION HAVE DECREASED BELOW ADVISORY CRITERIA. 

$$

RSB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 29, 2:26 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Jan 29, 2:26 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CST TUE JAN 29 2008

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
SFC LOW OVER THE GREAT LAKES WITH A TRAILING CDFNT THRU SERN MO.
AHEAD OF THE CDFNT WAS A BAND OF SHRA/TSRA WITH A TORNADO WATCH OVER
PORTIONS OF NE AR/ERN MO/SRN IL/WRN TN/NRN MS. UPPER TROF PUSHING
INTO WRN MO. TEMPS WERE IN THE LOW 60S WITH MID 50 DEWPOINTS. MODELS
HAVE CDFNT APPROACHING THE CWA ARND 7 PM AND THRU THE CWA ARND
MIDNIGHT. MOST SVR WX PARAMETERS ARE NOT THAT IMPRESSIVE EXCEPT THE
LOW LEVEL SHEAR FOR THIS EVENING. CDFNT SHOULD QUICKLY MOVE THRU THE
CWA AND WITH PCPN ENDING ARND MIDNIGHT. COULD SEE A FEW STRONG TO
SEVERE TSRA MAINLY OVER NW AL EARLY THIS EVENING....WITH WIND DAMAGE
THE MAIN THREAT.

FOR WEDNESDAY/WEDNESDAY NIGHT...COOLER TEMPS AND SUNNY SKIES ARE
EXPECTED AS HIGH PRESSURE DOMINATES THE AREA. 07

.LONG TERM...THURSDAY THROUGH MONDAY...

FOR THURSDAY THROUGH FRIDAY NIGHT...A VERY POTENT TROUGH WILL BE
DIVING SOUTH FROM THE NORTHERN PLAINS DEEPENING AS IT APPROACHES THE
TN VALLEY. DEWPOINTS WILL BE IN THE LOW TO MID TEENS BY THURSDAY
MORNING. A COLD WEDGE WITH SE FLOW AT THE SURFACE IS ANTICIPATED TO
MOVE FROM THE LEE SIDE OF THE APPALACHIANS. GFS/NAM BUFR SOUNDINGS
ARE SHOWING A STRONG INVERSION WITH TEMPS IN THE 30S BY THURSDAY
MORNING. THIS MAY INHIBIT MUCH SB INSTABILITY FOR MOST OF THE
FORECAST AREA. THE MOST ACTIVE (SEVERE) WEATHER LOOKS TO BE ALONG
THE GULF COAST. WITH THE IMPRESSIVELY STRONG FORCING AND DYNAMICS
(SRH IN THE 1000 M2/S2 RANGE) MOVING OVER THE AREA...CANNOT RULE OUT
SOME ELEVATED INSTABILITY ACROSS THE REGION WITH SOME SCATTERED
THUNDERSTORMS. EXPECTING AN INITIAL WARM FRONT TO MOVE NORTH AROUND
00-03Z. THE COLD FRONT SHOULD THEN PASS OVER THE CWFA BY 03-06Z.
WINDS SHOULD BE QUITE STRONG WITH BREEZY CONDITIONS EXPECTED
THROUGHOUT THE DAY THURSDAY/FRIDAY. IT STILL LOOKS TO BE AN
OVERNIGHT EVENT WITH THE ACCOMPANYING COLD FRONT CROSSING THE REGION
BY EARLY FRIDAY MORNING.

WITH THE POLAR AIR MASS IN PLACE BY FRIDAY MORNING...THERE MAY BE
ENOUGH MOISTURE AROUND FOR LIGHT SNOW IN THE SOUTHERN MIDDLE TN
AREA. HAVE THUS INCLUDED A SLIGHT CHANCE OF SNOW FOR FRIDAY MORNING
IN THOSE ZONES. TEMPS SHOULD BE IN THE LOWER 40S.

WITH CLEARING SKIES IN PLACE AND WINDS DECREASING...TEMPS FRIDAY
NIGHT SHOULD DROP RAPIDLY BELOW FREEZING. HAVE THUS DROPPED TEMPS
SLIGHTLY IN THE GRIDS.

FOR SATURDAY THROUGH TUESDAY...RIDGE QUICKLY BUILDS OVER THE REGION
BY SATURDAY MORNING WITH RETURN SOUTHERLY FLOW DEVELOPING BY
SATURDAY MORNING. WITH THE STRONG WAA...TEMPS SHOULD RISE WELL INTO
THE UPPER 50S WITH A CLEAR SKY ON SATURDAY AND SUNDAY.

MONDAY SHOULD BE THE WARMEST DAY WITH MUCH STRONGER WAA IN PLACE
AHEAD OF A STRONG UPPER LEVEL TROUGH EXPECTED ON MONDAY NIGHT. AT
THIS POINT...THE TIMING OF THIS SYSTEM IS SOMEWHAT UNCERTAIN AS GFS
DIGS THE TROUGH MUCH FARTHER SW INTO NORTHERN MEXICO BEFORE
ADVECTING NORTHEAST. ECMWF MOVES THE SYSTEM RAPIDLY EASTWARD FROM
NORTHERN TX INTO THE TN VALLEY BY DAY 7-8. HAVE LEFT SOME
THUNDERSTORMS IN THE FORECAST FOR MONDAY NIGHT. THIS SYSTEM STILL
LOOKS POTENT AND WILL CONTINUE TO BE MONITORED. 77/LATIMER

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    30  44  27  47 /  90   0  10  50
SHOALS        29  43  28  50 /  90   0  10  60
CULLMAN       30  44  28  46 /  90   0  10  50
FAYETTEVILLE  29  41  25  46 /  90   0  10  50
ALBERTVILLE   31  44  28  47 /  90   0  10  50
FORT PAYNE    31  43  25  48 /  90   0  10  50

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     AND MORGAN.

TN...WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

&&

07/77
Hazardous weather outlook, Jan 29, 12:41 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 PM CST TUE JAN 29 2008

ALZ001>010-016-TNZ076-096-097-300600-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1241 PM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A STRONG COLD FRONT WILL PASS THROUGH THE TENNESSEE VALLEY OVER THE
NEXT SEVERAL HOURS...RESULTING IN EXTREMELY GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. WINDS AHEAD OF THE FRONT RANGE FROM 25 TO
30MPH...AND WILL RANGE FROM 45 TO 55 MPH BEHIND THE FRONT. A HIGH
WIND WARNING WAS ISSUED AT 6PM...AND WILL RUN THROUGH MIDNIGHT
TONIGHT TO HIGHLIGHT THE GUSTY CONDITIONS. IN ADDITION...A WIND
ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 3AM WEDNESDAY FOR
EASTERN PORTIONS OF THE AREA.

THE COLD FRONT WILL ENTER NORTHWEST ALABAMA AROUND 630PM AND WILL
AFFECT I65 AROUND 730PM. THE COLD FRONT WILL PUSH EASTWARD AND
AFFECT EASTERN AND NORTHEASTERN ALABAMA AROUND 830PM TO 9PM. WINDS
WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT BUT WILL REMAIN GUSTY
THROUGH MIDNIGHT. THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU
WILL BE PRONE TO STRONGER WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ON THURSDAY...ANOTHER STORM SYSTEM WILL BRING THE CHANCE OF HEAVY
RAIN AND WINDY CONDITIONS...ALONG WITH SCATTERED THUNDERSTORMS TO
THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAS
ALREADY BEEN REQUESTED TONIGHT...AND MAY BE NECESSARY FOR THURSDAY.

MP

In the hours before

Special weather statement, Jan 29, 3:27 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CST TUE JAN 29 2008

ALZ001>005-292230-
COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-
327 PM CST TUE JAN 29 2008

...SIGNIFICANT WEATHER ALERT UNTIL 4:30 PM FOR GUSTY WINDS...

HEAVY SHOWERS OVERSPREADING NORTHWEST ALABAMA WILL CONTAIN GUSTY
WINDS OF 40 TO 50 MPH.  THESE WINDS WILL INCREASE SUDDENLY...
CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON EAST
WEST ROADWAYS.  ALSO...SOME BRANCHES AND SMALL TREES COULD BE BLOWN
DOWN IN SUCH WINDS.

A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT.

KULA
Special weather statement, Jan 29, 5:23 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
523 PM CST TUE JAN 29 2008

ALZ001>007-016-TNZ096-300030-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
CULLMAN-LINCOLN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
CULLMAN...FAYETTEVILLE
523 PM CST TUE JAN 29 2008

...GUSTY WINDS POSSIBLE OVER THE TENNESSEE VALLEY...

EVEN AS THE HEAVIEST SHOWERS BEGIN TO DISSIPATE...REMNANT GUSTY
WINDS OF 40 TO 50 MPH WILL REMAIN. THESE WINDS WILL INCREASE
SUDDENLY...CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON
EAST WEST ROADWAYS. ALSO...SOME BRANCHES AND SMALL TREES COULD BE
BLOWN DOWN IN SUCH WINDS.

A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT.

JLL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:20 AM CSTWind AdvisoryHUNFranklin, Lincoln, Moore14 hr
Jan 29, 5:57 PM CSTHigh Wind WarningHUNFranklin, Lincoln, Moore6 hr

Nearby

Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.